Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 6, 2025, 12:53 PM EST for Tucker County, West Virginia. It took effect at Feb 6, 2025, 1:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 12:53 PM EST (17:53 UTC)
- In effect from
- Feb 6, 2025, 1:00 PM EST
- Expired
- Feb 7, 2025, 2:10 PM EST
- In force
- 25 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
496 WWUS71 KPBZ 061753 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1253 PM EST Thu Feb 6 2025 WVZ514-070200- /O.NEW.KPBZ.WI.Y.0003.250206T1800Z-250207T2000Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 1253 PM EST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until 3 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh. && $$ Hefferan
3 follow-up statements
492 WWUS71 KPBZ 070159 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 859 PM EST Thu Feb 6 2025 WVZ514-071000- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 859 PM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 3 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh. && $$ 22
549 WWUS71 KPBZ 070811 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 311 AM EST Fri Feb 7 2025 WVZ514-072000- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 311 AM EST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh. && $$ MLB
664 WWUS71 KPBZ 071910 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 210 PM EST Fri Feb 7 2025 WVZ514-072015- /O.CAN.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/ Eastern Tucker- Including the cities of Thomas, Davis, and Canaan Valley 210 PM EST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts from 35 to 40 mph are still possible through mid afternoon. $$ WM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:42 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 6, 10:42 AM EST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1042 AM EST Thu Feb 6 2025 .SYNOPSIS... Rain will decrease in coverage and intensity throughout the afternoon. Dry weather returns late tonight, slight chance of snow near I-80 tomorrow morning with a shortwave. Winter weather impacts increase late Saturday with a new disturbance. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Winter Weather products cancelled with warm advection - Light rain chances continue east of Pittsburgh throughout the evening - Clouds will continue to linger with sufficient moisture ---------------------------------------------------------------- With sufficient warm advection, temperatures have increases across the region to above freezing. All winter weather headlines (Ice Storm Warning/Winter Wx Advisory) have been cancelled and the threat for freezing rain is over. Light rain chances continue into the early afternoon with lingering moisture. An additional quarter of an inch to half inch of precip is expected along the West Virginia ridges due to upsloping. Elsewhere, expect a trace to less than a quarter of inch of rain through the late afternoon. Temperatures will remain about 10 degrees above average under southwest flow. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... KEY MESSAGES: - Dry weather Friday, followed by more wintry weather and rain possible late Saturday and Saturday night. -------------------------------------------------------------------- Generally dry weather is expected tonight as high pressure begins to build across the region. Temperatures will cool down again but will still be on the order of 5 degrees above normal. Model ensembles indicate a broad trough across the central- eastern CONUS through the period. Friday should be dry as surface high pressure tracks across the region. A shortwave embedded in the broad trough should return a wintry mix potential to the region Saturday, depending on the exact track of an associated surface low across the Upper Ohio Valley region. Rainfall amounts will need to be monitored especially for areas across WV but this next system only seems to be producing rainfall amounts between 0.50 and 0.75 inches according to WPC values. Still this added to the previous event's rainfall values could make this next event one watch for changes in amounts. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... KEY MESSAGES: - A low pressure system will impact the area Sat night - Sun. - Another low brings unsettled weather mid next week. ------------------------------------------------------------------- The long term forecast indicates a shortwave trough projected to impact the forecast area Saturday night through Sunday. Once again, it appears this disturbance will be progressive like the previous ones. In fact, the NBM are showing some probabilities over the northern forecast area. Currently, through the Saturday night and Sunday time frame, the NBM is giving 30% to 50% probs across the north for 3 or more inches of snow. Another low pressure system is progged to impact the southern forecast area on Tuesday and continue through Wednesday. This low track is a more southern one. This low track has posed a few problems in forecasting this season. It is worth mentioning that the NBM probs for this system is giving 60% to 90% for 3 inches of snow or more over the WV ridges && .AVIATION /15Z THURSDAY THROUGH MONDAY/... Freezing rain continues to linger in places north of I-70 where cold air remains entrenched north of a slowly advancing warm front. Farther south, precipitation has transitioned to all rain as temperatures have warmed into the 40s (and even 50s at MGW). Precipitation has already ended at ZZV and will continue to depart to the east over the next few hours, ending at PIT/AGC by around 15z. Low ceilings will linger throughout the day, though gradual improvement from LIFR/IFR to MVFR should occur by around 21z, followed by VFR closer to 06z Friday. The passage of the warm front this morning will bring better boundary layer mixing, ending the overnight LLWS threat but in turn allowing southwest winds to increase with gusts to 20-25 knots through much of the period. Outlook... VFR returns Friday under high pressure. Another round of restrictions arrives with widespread precipitation on Saturday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Hefferan NEAR TERM...Hefferan SHORT TERM...Cermak/Shallenberger LONG TERM...Shallenberger AVIATION...Cermak/Rackley/Milcarek
Hazardous weather outlook, Feb 6, 10:45 AM EST, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1045 AM EST Thu Feb 6 2025 OHZ049-050-057>059-068-069-PAZ021-029-031-073>076-078-WVZ001>004-012- 021-509>514-071545- Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Allegheny-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Higher Elevations of Indiana-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1045 AM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048-PAZ007>009-013>016-020-022-077-071545- Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana- 1045 AM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for east central Ohio and western Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential for hazardous travel increases Saturday with snow and/or ice. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SKH
In the hours before
Local storm report, Feb 6, 8:25 AM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
825 AM EST Thu Feb 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Freezing Rain 1 N Carnot-Moon 40.53N 80.22W
02/06/2025 M0.00 inch Allegheny PA Official NWS Obs
&&
Event Number PBZ2504071
WMLocal storm report, Feb 6, 10:01 AM EST, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1001 AM EST Thu Feb 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Freezing Rain 1 E Cooperstown 41.50N 79.85W
02/06/2025 M0.10 inch Venango PA Public
&&
Event Number PBZ2504072
WMLocal storm report, Feb 6, 10:49 AM EST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1049 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Freezing Rain 2 E Marion Center 40.77N 79.01W
02/06/2025 U0.00 Inch Indiana PA Public
Picture of ice coating trees and elevated
objects near Deckers Point Road. Ice was not
measured.
&&
SKHLocal storm report, Feb 6, 10:50 AM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1050 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Freezing Rain 3 SSW Glen Campbell 40.78N 78.85W
02/06/2025 U0.00 Inch Indiana PA Public
Icy road conditions, accident reported along
Route 286. Unknown measurement.
&&
SKHLocal storm report, Feb 6, 10:53 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1053 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM Freezing Rain 1 W Corsica 41.18N 79.23W
02/06/2025 E0.00 Inch Clarion PA Public
Icy road conditions along Route 322 and
Olean trail. Picture via Facebook. Ice
measurement unknown.
&&
SKHLocal storm report, Feb 6, 11:01 AM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1101 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Freezing Rain Brookville 41.16N 79.08W
02/06/2025 E0.20 Inch Jefferson PA Public
&&
SKHNearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.